MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE¿ SHIELDING HYPODERMIC NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE¿ SHIELDING HYPODERMIC NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305924
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 8119703; medical device expiration date: 2023-04-30; device manufacture date: 2018-04-29.Medical device lot #: 8064678; medical device expiration date: 2023-02-28; device manufacture date: 2018-03-05.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported with the use of the bd safetyglide¿ shielding hypodermic needle there was an issue with incorrect needle length.There was no report of injury or further medical intervention.
 
Event or Problem Description
It was reported with the use of the bd safetyglide shielding hypodermic needle there was an issue with incorrect needle length.There was no report of injury or further medical intervention.
 
Additional Manufacturer Narrative
Six sealed 3ml safetyglide combo syringe with needle packages were received, confirmed to be from batch #8119703 (p/n 305924).They were visually evaluated.The needles were all properly shielded with no visual defects observed.Packages were opened and needle length was checked using cannula length chart.All cannulas¿ injectable lengths were within the product specification of 1¿ for this product.The needles are 25g, which are relatively thin needles and will flex more easily than needles with a lower gauge number.It is important to note that the product¿s cannula length is the ¿injectable length¿ which is considered prior to shield extension.Device history record review showed no rejected inspections or quality issues during the production of the provided two lot number that could have contributed to the reported defect.The reported defect was not identified in the samples received.Unable to determine a root cause.Due to an it issue beginning on (b)(6) 2018, previously filed emdrs did not contain required fields.This supplemental emdr is filed to provide the following omitted fields: event attributed to: other.Device single use?: no.Device returned to manufacture: yes.

Brand Name
BD SAFETYGLIDE¿ SHIELDING HYPODERMIC NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key7786196
Report Number1213809-2018-00548
Device Sequence Number1195576
Product Code FMI
UDI-Device Identifier30382903059240
UDI-Public30382903059240
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305924
Device Lot NumberSEE H.10
Initial Date Received by Manufacturer 07/31/2018
Supplement Date Received by Manufacturer07/31/2018
Initial Report FDA Received Date08/15/2018
Supplement Report FDA Received Date09/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;